Alert archive / Arkansas / Freeze Warnings in 2014
Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Apr 14, 2014, 4:38 AM CDT for 5 counties in Arkansas; Red River County, Texas; McCurtain County, Oklahoma. It took effect at Apr 15, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 4:38 AM CDT (09:38 UTC)
- In effect from
- Apr 15, 2014, 1:00 AM CDT
- Expired
- Apr 15, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Shreveport, LA
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK, Red River County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 713 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
077 WWUS74 KSHV 140938 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 438 AM CDT MON APR 14 2014 ...LAKE WIND ADVISORY WILL GO INTO EFFECT FOR SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AT 7 AM CDT AND THEN FOR THE REMAINING FOUR STATE AREA AT NOON MONDAY AND THROUGH THE EVENING HOURS... ...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS... ARZ050-051-059-OKZ077-TXZ096-142100- /O.NEW.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/ /O.CON.KSHV.LW.Y.0029.140414T1200Z-140415T0500Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN... IDABEL...CLARKSVILLE 438 AM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE EVENING. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ060-061-142100- /O.NEW.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/ /O.CON.KSHV.LW.Y.0029.140414T1700Z-140415T0500Z/ HEMPSTEAD-NEVADA- INCLUDING THE CITIES OF...HOPE...PRESCOTT 438 AM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL DAY AND THROUGH THE LATE EVENING HOURS. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ070-TXZ097-108>112-124>126-136>138-149>151-142100- /O.CON.KSHV.LW.Y.0029.140414T1200Z-140415T0500Z/ MILLER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE 438 AM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE EVENING. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. && $$ ARZ071>073-LAZ001>006-010>014-017>022-TXZ152-153-165>167-142100- /O.CON.KSHV.LW.Y.0029.140414T1700Z-140415T0500Z/ LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...HEMPHILL 438 AM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CDT TONIGHT... * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL DAY AND THROUGH THE LATE EVENING HOURS. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. && $$ 19
3 follow-up statements
829 WWUS74 KSHV 141709 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 1209 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY WILL GO INTO EFFECT FOR SOUTHEAST OKLAHOMA... ADJACENT SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS AT 7 AM CDT AND THEN FOR THE REMAINING FOUR STATE AREA AT NOON MONDAY AND THROUGH THE EVENING HOURS... ...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND ADJACENT SOUTHWEST ARKANSAS... ARZ050-051-059>061-OKZ077-TXZ096-150115- /O.CON.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/ /O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...IDABEL...CLARKSVILLE 1209 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE EARLY MORNING...CONTINUING ALL DAY...DIMINISHING BY LATE EVENING. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ070>073-LAZ001>006-010>014-017>022-TXZ097-108>112-124>126- 136>138-149>153-165>167-150115- /O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/ MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...TEXARKANA...LEWISVILLE...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA...MT VERNON...MT PLEASANT...PITTSBURG...DAINGERFIELD... ATLANTA...QUITMAN...GILMER...JEFFERSON...TYLER...LONGVIEW... MARSHALL...RUSK...HENDERSON...CARTHAGE...NACOGDOCHES...CENTER... LUFKIN...SAN AUGUSTINE...HEMPHILL 1209 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...A STRONG COLD FRONT AND ASSOCIATED HIGH PRESSURE WILL BRING WINDY CONDITIONS BACK TO THE AREA. NORTHWEST WINDS OF 10 TO 20 MPH WITH GUST TO AROUND 30 MPH OR HIGHER WILL BE COMMON. * TIMING...WINDS WILL BECOME NORTHWESTERLY AND INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...CONTINUING ALL DAY AND THROUGH THE LATE EVENING HOURS. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. && $$ VII
086 WWUS74 KSHV 150209 AAA NPWSHV URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 909 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY CONTINUES FOR SOUTH ARKANSAS AND THE LOUISIANA PARISHES THROUGH THE MID AND LATE EVENING HOURS... ...A FREEZE WARNING WILL ALSO BE IN EFFECT AFTER MIDNIGHT THROUGH LATE MORNING ON TUESDAY OVER EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS... ARZ050-051-059>061-OKZ077-TXZ096-150500- /O.CAN.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/ /O.CON.KSHV.FZ.W.0002.140415T0600Z-140415T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...IDABEL...CLARKSVILLE 909 PM CDT MON APR 14 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE WIND ADVISORY. * EVENT...HIGH PRESSURE AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING DURING THE OVERNIGHT HOURS. * TIMING...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AND DEW POINTS ARE ALREADY BELOW FREEZING IN THE WARNING AREA. AIR TEMPERATURE READINGS WILL FALL TO NEAR SATURATION WITH SOME FROST AROUND DAYBREAK. * IMPACT...UNPROTECTED VEGETATION WILL PERHAPS NOT SURVIVE THE NIGHT WITH A LIGHT FREEZE EXPECTED TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL EARLY CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ070-TXZ097-108>112-124>126-136>138-149>153-165>167-150315- /O.CAN.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/ MILLER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- INCLUDING THE CITIES OF...TEXARKANA...MT VERNON...MT PLEASANT... PITTSBURG...DAINGERFIELD...ATLANTA...QUITMAN...GILMER... JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON... CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE... HEMPHILL 909 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS CANCELLED THE LAKE WIND ADVISORY. SUSTAINED WIND SPEEDS ARE DIMINISHING TO BELOW CRITERIA AND AT SOME SITES GUSTS HAVE SUBSIDED ALTOGETHER THIS LAST HOUR. $$ ARZ071>073-LAZ001>006-010>014-017>022-150500- /O.CON.KSHV.LW.Y.0029.000000T0000Z-140415T0500Z/ LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE- LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- INCLUDING THE CITIES OF...LEWISVILLE...MAGNOLIA...EL DORADO... SHREVEPORT...BOSSIER CITY...MINDEN...HOMER...RUSTON... FARMERVILLE...MANSFIELD...COUSHATTA...BIENVILLE...JONESBORO... MONROE...MANY...NATCHITOCHES...WINNFIELD...COLFAX...COLUMBIA... JENA 909 PM CDT MON APR 14 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * EVENT...STRONG HIGH PRESSURE IN THE WAKE OF A COLD FRONT WILL KEEP WINDS FROM THE NORTHWEST WINDS OF 10 TO 15 MPH WITH GUST TO AROUND 20 OR 25 MPH. * TIMING...SUSTAINED WINDS AND GUSTINESS WILL SUBSIDE IN THE LATE EVENING HOURS. * IMPACT...HAZARDOUS BOATING CONDITIONS WILL RESULT DUE TO ROUGH CHOP ON AREA LAKES AND OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO TAKING ON WATER OR EVEN PERHAPS CAPSIZING. && $$ 24
173 WWUS74 KSHV 150857 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 357 AM CDT TUE APR 15 2014 ...A FREEZE WARNING IS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF SOUTHWEST ARKANSAS... ARZ050-051-059>061-OKZ077-TXZ096-151400- /O.CON.KSHV.FZ.W.0002.000000T0000Z-140415T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MCCURTAIN-RED RIVER- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE...ASHDOWN...HOPE... PRESCOTT...IDABEL...CLARKSVILLE 357 AM CDT TUE APR 15 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...A COLD SURFACE HIGH PRESSURE AND VERY DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING DURING THE EARLY MORNING HOURS. * TIMING...THROUGH 9 AM CDT THIS MORNING. * IMPACT...BELOW FREEZING TEMPERATURES COULD DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL EARLY CROPS AND OTHER SENSITIVE VEGETATION. && $$ 09
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 13, 11:53 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Apr 13, 11:53 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1153 PM CDT SUN APR 13 2014
.DISCUSSION...
WE HAVE EXPIRED PORTIONS OF TORNADO WATCH 76 THERE WERE NOT
REPLACED BY THE NEW SEVERE THUNDERSTORM WATCH NUMBER 78 VALID
UNTIL 6 AM. ALSO...THE LAKE WIND ADVISORY FOR SUNDAY EVENING WAS
CANCELLED PRIOR TO WATCH RESTRUCTURING AND SEGMENTED FOR THE NEW
LAKE WIND ADVISORY FOR MONDAY WITH THE NORTHWESTERN THIRD NOW
GOING INTO EFFECT AT 7 AM IN LIGHT ON NEW NAM DATA. THE REMAINDER
OF THE ADVISORY WILL GO INTO EFFECT AT NOON AT PLANNED WITH BOTH
ENDING AT MIDNIGHT...OR PERHAPS A BIT SOONER AS WINDS WILL
DIMINISH GUSTINESS TO SOME EXTENT AFTER SUNDOWN MONDAY EVENING. WE
HAVE MADE SOME PERTINENT CHANGES TO POPS/WEATHER ASSOCIATED WITH
NEW WATCH AND MADE SOME EDITS TO QPF. THE COLD FRONT IS NOT FAR
BEHIND THE LINE AND WE WILL CONTINUE WITH AN UPDATE OR TWO INTO
THE EARLY MORNING AS THE WEATHER PROGRESSES ACROSS THE FOUR STATE
AREA. /24/
&&
.PREV DISCUSSION... /ISSUED 745 PM CDT SUN APR 13 2014/
UPDATE...
WE HAVE ADDED OUR REMAINING LOUISIANA PARISHES TO TORNADO WATCH
NUMBER 76 IN EFFECT UNTIL MIDNIGHT IN LIGHT OF THE CONVECTIVE
PUSH ACROSS TOLEDO BEND COUNTRY INTO NORTH CENTRAL LOUISIANA. WE
HAVE INCREASED POPS AND AMENDED WEATHER FOR THE ADDED PARISHES NOW
IN THE WATCH. ELSEWHERE ACROSS THE FOUR STATE AREA...AN IMPRESSIVE
SQUALL LINE HAS DEVELOPED ALONG THE COLD FRONT WITH A SEVERE
THUNDERSTORM WATCH NOW IN PLACE TO OUR NW. WE WILL CONTINUE TO
MONITOR THE ENVIRONMENT OUT AHEAD OF THIS LINE FOR NEW
DEVELOPMENT. LASTLY...WE HAVE EXTENDED THE CURRENT LAKE WIND
ADVISORY UNTIL MIDNIGHT. NO OTHER CHANGES AT THIS TIME. /24/
PREV DISCUSSION... /ISSUED 632 PM CDT SUN APR 13 2014/
AVIATION...
SOUTH WINDS 10 TO 15 KNOTS AND GUSTY TO CONTINUE OVERNIGHT AHEAD
OF AN APPROACHING COLD FRONT. TSRA CONDITIONS TO INCREASE IN
COVERAGE THROUGH THE EVENING ALONG THE COLD FRONT. DAMAGING
WINDS...HAIL...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH SOME
STORMS. IFR/LIFR CEILINGS AREAWIDE BY DAYBREAK. WINDS TO BECOME
NORTHWEST BEHIND THE FRONT AFTER 14/12Z WITH LINGERING -TSRA
CONDITIONS CONTINUING THROUGH 14/15Z AND ENDING FROM THE WEST.
OTHERWISE...CONDITIONS TO IMPROVE TO VFR AFTER 14/18Z.
PREV DISCUSSION... /ISSUED 550 PM CDT SUN APR 13 2014/
DISCUSSION...
SPC TORNADO WATCH NUMBER 76 IS IN EFFECT UNTIL MIDNIGHT. WE HAVE
RESENT ZONE UPDATES AND RECREATION FORECAST FOR THIS EVENING
VERSES MENTIONING ANY REMAINING PORTION OF THE LATE AFTERNOON TO
INCLUDE HEADLINES AND SEVERE THREAT. AT PRESENT OUR LAKE WIND
ADVISORY FOR TODAY WILL EXPIRE AT 8 PM...BUT COULD BE EXTENDED
PAST SUNSET BASED ON THE PRESSURE GRADIENT ACROSS NORTHEAST TEXAS.
WE WILL SEE HOW THE GUSTS LOOK EARLY THIS EVENING. NO OTHER
CHANGES AT THIS TIME. /24/
PREV DISCUSSION... /ISSUED 221 PM CDT SUN APR 13 2014/
DISCUSSION...
A LINE OF DEVELOPING SHOWERS AND THUNDERSTORMS...ALONG A LEADING
SHORT WAVE..SPREADING INTO NE TX...SE OK...AND EXTREME WESTERN AR
THIS AFTN. EXTENSIVE CLOUD COVER THIS AFTN MAY LIMIT
INSTABILITY...HOWEVER...40 TO 45 KT SOUTHERLY WINDS JUST ABOVE
BOUNDARY LAYER...PARTICULARLY NORTH OF I-20...PROVIDE AMPLE SHEAR
FOR SVR STORMS. REMOVED SVR MENTION BEHIND THIS INITIAL LINE FOR
EVENING HOURS...BUT WILL KEEP MENTION OF SVR IN AHEAD OF THIS LINE...
IN ADDITION TO STORMS THAT REDEVELOP LATE TONIGHT...OUT AHEAD OF
MAIN COLD FRONT. THIS FRONT WILL MOVE INTO NORTHERN PORTIONS OF
CWA LATE TONIGHT...AND SHOULD CLEAR AREA DURING MORNING HOURS...
LEAVING A PERIOD OF STRATIFORM RAIN...IN STRONGLY SATURATED
INVERSION IN LOW LVLS...ENDING DURG THE AFTN. ALSO ISSUES LAKE
WIND ADVISORY FOR AREA WITH COLD FRONT WINDS...NOON UNTIL
MIDNIGHT. ALONG WITH FALLING TEMPERATURES DURING THE DAY...A
RARITY FOR MID APRIL... WIND CHILLS MAY ALSO FALL INTO THE 20S
DURG EVE GIVEN STRENGTH OF WINDS AS TEMPS FALL THRU THE 40S...AND
INTO 30S. FREEZE WARNINGS FOR NORTHERN CWA NEED TO BE LOOKED AT
FOR MONDAY NIGHT. HIGH PRESSURE OVER AREA BY TUESDAY WITH STG
RADIATIVE COOLING TUE NIGHT... WILL HAVE TO LOOK AT NEAR FREEZING
OVERNIGHT TEMPS POSSIBLE ACROSS A LARGER SWATH TUE NIGHT. TEMPS
WILL RETURN TO NEAR SEASONAL LATER IN WEEK WITH POSSIBLE
CONVECTION LATER IN WEEK AS BROAD UPPER TROUGHING MOVG ACROSS
REGION...AND THEN AGAIN POSSIBLY LOW POPS SITUATION AGAIN FOR
EASTER./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 64 37 62 35 / 60 40 20 10 10
MLU 67 67 37 60 34 / 80 80 40 10 10
DEQ 53 54 32 61 32 / 80 30 10 10 10
TXK 57 58 35 61 35 / 80 30 10 10 10
ELD 63 63 34 60 32 / 80 60 30 10 10
TYR 56 57 35 62 37 / 60 30 10 10 10
GGG 59 60 36 62 35 / 60 30 10 10 10
LFK 66 67 37 63 36 / 50 60 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: ARZ060-061-071>073.
LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: ARZ050-051-059-070.
LA...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
LAKE WIND ADVISORY FROM 7 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>151.
&&
24Hazardous weather outlook, Apr 13, 11:52 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT SUN APR 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1152 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS DEVELOPING NEAR DALLAS FORT WORTH...ARE EXPECTED TO BECOME MORE INTENSE WITH DAYTIME HEATING...AS THEY TRACK INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EARLY AFTERNOON TODAY. THESE STORMS WILL MOVE INTO NORTHWEST LOUISIANA...SOUTHWEST ARKANSAS...AND THE EAST TEXAS LAKES...LATER THIS AFTERNOON. THE STORMS WILL FINALLY REACH NORTHCENTRAL LOUISIANA BY EARLY EVENING. INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...INCLUDING DISCRETE SUPERCELLS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. STORMS MAY SUBSIDE LATER IN THE EVENING...WITH ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE...DURING THE LATE NIGHT HOURS AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH RAINFALL TOTALS OF TWO TO THREE INCHES EXPECTED IN SOME AREAS...ESPECIALLY ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A FEW STRONG THUNDERSTORMS...MAY LINGER INTO THE MORNING HOURS ON MONDAY...BEFORE THE COLD FRONT CLEARS OUT OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL RETURN LATE THURSDAY INTO FRIDAY AHEAD OF ANOTHER COLD FRONT MOVING INTO THE REGION. HOWEVER...NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
In the hours before
Special weather statement, Apr 13, 10:43 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT SUN APR 13 2014
OKZ077-TXZ096-140430-
MCCURTAIN-RED RIVER-
1043 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
IDABEL...BAGWELL...CLARKSVILLE AND MANCHESTER...
AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTH OF BLOSSOM...OR 16
MILES NORTHEAST OF PARIS...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Apr 13, 11:27 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT SUN APR 13 2014
ARZ050-051-059-OKZ077-140515-
HOWARD-LITTLE RIVER-MCCURTAIN-SEVIER-
1127 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD...LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ARKINDA...BEN LOMOND...CENTER POINT...CORINTH...DE QUEEN...
HORATIO...LOCKESBURG...MINERAL SPRINGS...NASHVILLE AND
WINTHROP...
AT 1125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF ARKINDA...OR 15
MILES WEST OF HORATIO...MOVING EAST AT 55 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Apr 13, 11:51 PM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT SUN APR 13 2014
OKZ077-TXZ096-097-140530-
BOWIE-MCCURTAIN-RED RIVER-
1151 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BAGWELL AND CLARKSVILLE...
AT 1149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DETROIT AND WEST OF
CLARKSVILLE...MOVING EAST AT 40 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Apr 13, 11:57 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG 1 W DE QUEEN 34.04N 94.36W
04/13/2014 SEVIER AR TRAINED SPOTTER
A FEW TREES DOWN
1155 PM HAIL 1 W DE QUEEN 34.04N 94.36W
04/13/2014 E0.88 INCH SEVIER AR TRAINED SPOTTER
A FEW TREES DOWN
&&
EVENT NUMBER SHV1400290
EVENT NUMBER SHV1400291
10Local storm report, Apr 14, 12:06 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 3 W DE QUEEN 34.04N 94.39W
04/13/2014 SEVIER AR TRAINED SPOTTER
A FEW TREES DOWN
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER SHV1400290
10Special weather statement, Apr 14, 1:36 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT MON APR 14 2014
ARZ059-070-071-LAZ001-TXZ097-111-112-140730-
BOWIE-CADDO-CASS-LAFAYETTE-LITTLE RIVER-MILLER-MORRIS-
136 AM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE...LITTLE RIVER AND MILLER...
IN NORTHWEST LOUISIANA...
CADDO...
IN NORTHEAST TEXAS...
MORRIS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTSTAR...DODDRIDGE...FOUKE...GARLAND...GENOA...MANDEVILLE...
OGDEN...RAVANNA...RICHMOND...TEXARKANA...HOSSTON...IDA...
RODESSA...ATLANTA...BIVINS...HOOKS...LINDEN...MAUD...MCLEOD...
NASH...NEW BOSTON...QUEEN CITY...REDWATER...ROCKY BRANCH...SIMMS
AND WAKE VILLAGE...
AT 136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NEW BOSTON...MOVING EAST AT 30
MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:04 PM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 3 hr |
| Apr 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 59 min |
| Apr 13, 10:08 PM CDT | Tornado Warning | SHV | Howard, Sevier | 37 min |
| Apr 13, 11:57 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada, Sevier | 48 min |
| Apr 14, 12:02 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Morris, Red River, Titus | 58 min |
| Apr 14, 10:19 AM CDT | Severe Thunderstorm Warning | SHV | Smith | 41 min |
| Apr 14, 11:05 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Upshur | 55 min |
| Apr 14, 11:56 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 64 min |
| Apr 13, 9:26 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 64 min |
Nearby
Freeze Warnings in Arkansas, 2014Freeze Warnings in Texas, 2014Freeze Warnings in Oklahoma, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.